Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Been diagnosed with autoimmune hep. Developed scarring in liver. Taking steriod. Further?

i have been diagnosed with autoimmune hep and have developed some scaring on the liver . I have been taking steriods for the last 3months and my alt / bilirubin levels are normal. now doc wants me to take aziathropine. I am reluctant to start has the seteriods have triggered diabetes and i was cautioned about me developing more liver dsease from taking the the drug. Can the autoimmune desease worsened without taking aziathropine, or an I continue taking the steroids without taking aziathropine
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
You should switch over to Azathioprine for control of autoimmune hepatitis.
Steroid have multiple side effects and your liver condition must be in controlled range other wise cirrhosis may occur.
Azathioprine is a better option.
You have toprotect your liver first, then think for side effects of medicine.
Dr.Mayank Bhargava
Answered: Mon, 6 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor